MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7570955
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Post Operative Wound Infection (2446); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it is unknown which of the devices led to the event, we are filing this report for notification purposes.Following devices were involved: part# 7570955; lot# h5342031 (qty 1); part# 7570955; lot# h5341164 (qty 3).(b)(4).Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that on an unknown date, the set screws loosened and dislocated due to which a revision surgery was performed.No further details have been provided.
 
Event or Problem Description
It was reported that the l5 and s1 screws on both sides loosened on (b)(6) 2017.On (b)(6) 2017: wound infection and loosening of the set screw l5 and s1 left and s1 right side.On (b)(6) 2017: wound infection and loosening of the set screw l5 and s1 on both sides.On (b)(6) 2017: loosening of the set screw l5 and s1 on both sides, removal of the screws l5 and s1 and re-instrumantatin l5 and s1.The first loosening of a set screw at all recognized in a ct scan on (b)(6) 2016: screw l5 left consequently the bi-segmental instrumentation (l3-l5) was enlarged to l2-s1 on (b)(6) 2017.Then the postoperative ct scan showed a chance fracture of l 1 above the instrumentation whereupon the instrumentation was again enlarged up to t11 ((b)(6) 2017).In the further course the patient was discharged and was followed up in our outpatient clinic at the (b)(6) 2017.The l5 screws were implanted on (b)(6) 2016.The s1 screws were implanted on (b)(6) 2017.The screws were removed on (b)(6) 2017.
 
Additional Manufacturer Narrative
Additional info: x-ray review: single post-op x-ray demonstrates hardware failure at lumbo-sacral junction long segment instrumentation performed.Multiple surgeries listed in report complicated by infection.Deformity correction has not been achieved in the coronal plane.Root cause: patient specific factors.
 
Additional Manufacturer Narrative
Product analysis: four bone screws returned, and four set screws were returned.There is a major amount of wear on the saddles of the bone screws where it appears that the rod was moving back and forth.There are two noticeable wear lines from where it appears the set screws were retorqued but loosened again.The set screws all have witness marks on the outer edge of the screw face that is consistent with the edge of the screw contacting the rod during torquing of the screw.The node on the face of the set screw is deformed in an atypical manner than bench samples that have been fully torqued correctly.Both observations are consistent with the rod not being seated fully in the bone screw saddle and the set screw being used to reduce the rod.It is noted that there is wear on the face of the set screw also from the rod moving back and forth.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6662702
Report Number1030489-2017-01618
Device Sequence Number114315
Product Code KWP
UDI-Device Identifier00885074457567
UDI-Public00885074457567
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7570955
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Initial Date Received by Manufacturer 05/29/2017
Supplement Date Received by Manufacturer07/04/2017
08/15/2017
08/15/2017
01/17/2018
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date07/28/2017
08/17/2017
09/07/2017
01/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREWS
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age63 YR
Patient Weight100